Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 175, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 27, 2010, 3:29 PM EDT for Edgefield County, McCormick County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2010, 3:29 PM EDT (19:29 UTC)
- Expired
- Jul 27, 2010, 4:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 95 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3070 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:26 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 27, 2:26 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
226 PM EDT TUE JUL 27 2010
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED OVER OUR REGION
TODAY...AND EVENTUALLY DISSIPATE WEDNESDAY. THE UPPER LEVEL RIDGE
OVERHEAD WILL CONTINUE TO GRADUALLY WEAKEN AND SHIFT SOUTHWEST.
&&
.NEAR TERM /THROUGH TONIGHT/...
WEAK SURFACE BOUNDARY WILL REMAIN STALLED OVER THE REGION
TODAY...ALTHOUGH LATEST SFC ANALYSIS FINDING IT DIFFICULT TO
LOCATE PRECISE LOCATION OF FRONT. ONLY LIMITED CONVECTION BEING
DETECTED ON RADAR ACROSS THE AREA SO FAR EARLY THIS AFTERNOON ON
RADAR. LAPS LIFTED INDICIES MODERATELY UNSTABLE AT THIS TIME...BUT
LATEST NAM BUFKIT SHOWING 700 MB TEMPS AROUND -10 DEG C THIS
AFTERNOON...WHICH WOULD BE A LIMIITING FACTOR FOR STRONG
CONVECTION. WEAK SHORT WAVE APPROACHING FROM THE TN VALLEY MAY AID
IN THUNDERSTORM DEVELOPMENT LATER TODAY. SPC HAS PLACED ENTIRE
FORECAST AREA IN A REGION OF SLIGHT RISK FOR SEVERE STORMS DURING
THE AFTERNOON. PWS AROUND 2.0 INCHES TODAY SO LOCALLY HEAVY RAIN
POSSIBLE. GIVEN CURRENT TRENDS AND LATEST MODEL GUIDANCE...HAVE
LOWERED POPS FROM LIKELY TO CHANCE FOR THE AFTERNOON ND ACT AS A
FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT. HEAT ADVISORY
REMAINS IN EFFECT FOR THE REST OF THE AFTERNOON FOR THE CENTRAL
AND SOUTHERN MIDLANDS OF SC AND THE CSRA OF GA. WILL KEEP A LOW
POP FOR THE OVERNIGHT HOURS AS PER LATEST MODEL GUIDANCE
CONSENSUS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
SURFACE BOUNDARY APPEARS WILL REMAIN IN PLACE AND SLOWLY BECOME
DIFFUSE. THE UPPER LEVEL RIDGE WILL CONTINUE TO WEAKEN SLIGHTLY
AND SHIFT SLIGHTLY SW. SIGNIFICANT ATMOSPHERIC MOISTURE AND
INSTABILITY IN PLACE TO ALLOW SCATTERED DIURNAL CONVECTION AGAIN.
GIVEN EXPECTATION OF SLIGHTLY COOLER TEMPS...HEAT ADVISORY MAY NOT
BE REQUIRED WEDNESDAY.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
VERY MINOR CHANGES MADE TO ONGOING FORECAST AT THIS TIME. MODELS
STILL INDICATE UPPER RIDGE SHIFTING TO OUR WEST WITH UPPER
TROUGHINESS DEVELOPING OVER THE EASTERN CONUS. THERE ARE
INDICATIONS OF A FRONT COMING IN LATE THURSDAY INTO FRIDAY TIME
PERIOD...WHICH MAY STALL OR SHIFT SOUTH AND ALLOW SOME DRIER AIR
TO ENTER PORTIONS OF THE FA FRIDAY INTO SATURDAY...BUT THIS IS
UNCERTAIN AT THIS TIME. WILL KEEP SMALL CHANCE POPS INTO EARLY
NEXT WEEK. TEMPS CLOSE TO MEX GUIDANCE...WHICH IS STILL A FEW
DEGREES ABOVE NORMAL.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WEAK DIFFUSE FRONTAL BOUNDARY DRAPED ACROSS THE REGION. WE ALSO
STILL HAVE NUMEROUS BOUNDARIES AROUND FROM YESTERDAYS CONVECTION.
THESE COULD HELP TO FOCUS THINGS FOR AFTERNOON CONVECTION. LIMITING
FACTOR IS MID-LEVEL CAPPING INVERSION THAT WILL NEED TO BE BROKEN.
STILL SOME QUESTION AS TO WHETHER THAT WILL HAPPEN. LOOKING OUT THE
WINDOW SHOWS ONLY SOME FLAT CU DEVELOPING. HOWEVER IF WE CAN GET ONE
STORM GOING THROUGH THE CAP...OTHERS SHOULD SHORTLY FOLLOW. IN THE
NEAR TERM...HAVE GONE VFR WITH SCATTERED CLOUDS AT 4.5KFT. MODELS
SHOW CAP WEAKENING BY 20-21Z...SO WILL INTRODUCE CB AT ALL TAF SITES
AT THAT POINT...WITH CEILINGS STILL VFR. COULD SEE MVFR IN
THUNDERSTORMS. AFTER 03Z TONIGHT AND INTO WEDNESDAY...VFR WITH LIGHT
WINDS...EXCEPT AT AGS WHERE BRIEF MVFR FOG COULD FORM TOWARDS
MORNING.
EXTENDED AVIATION OUTLOOK...BRIEF MVFR OR IFR CONDITIONS POSSIBLE IN
MAINLY AFTERNOON AND EVENING THUNDERSTORMS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ018-025>028-
030-031-035>038-041.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Jul 27, 5:06 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 506 AM EDT TUE JUL 27 2010 SCZ015-016-020>022-029-280915- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE- 506 AM EDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-280915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA- LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 506 AM EDT TUE JUL 27 2010 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS WEDNESDAY AFTERNOON AND EVENING. HEAT ADVISORIES MAY BE NEEDED THURSDAY AND FRIDAY IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 11:00 AM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1100 AM EDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG SUMMERTON 33.60N 80.35W
07/26/2010 CLARENDON SC DEPT OF HIGHWAYS
AT LEAST FOUR TREES REPORTED DOWN IN SUMMERTON.
0530 PM HAIL 1 NW IRMO 34.10N 81.20W
07/26/2010 M0.88 INCH RICHLAND SC NWS EMPLOYEE
NICKEL AND DIME SIZED HAIL
&&
CALThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:29 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 46 min |
| Jul 26, 9:11 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 49 min |
| Jul 26, 9:44 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 36 min |
| Jul 27, 4:00 AM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield and 5 more | 14 hr |
| Jul 27, 3:42 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lee | 48 min |
| Jul 27, 4:19 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 41 min |
| Jul 27, 4:44 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Calhoun, Lexington, Orangeburg | 46 min |
| Jul 27, 4:51 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 39 min |
| Jul 27, 4:53 PM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 52 min |
| Jul 27, 5:15 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 45 min |
| Jul 27, 5:31 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 59 min |
| Jul 27, 5:34 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 41 min |
| Jul 27, 5:37 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 53 min |
| Jul 27, 5:49 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Sumter | 56 min |
| Jul 27, 6:04 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 56 min |
| Jul 27, 6:22 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Orangeburg and 1 more | 68 min |
| Jul 27, 6:40 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 65 min |
| Jul 27, 7:27 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Clarendon, Orangeburg | 32 min |
| Jul 27, 7:40 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lee | 50 min |
| Jul 27, 6:01 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, McDuffie | 59 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.